Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 20, 2017, 10:49 AM CDT for Cass County, Sarpy County, Nebraska. It took effect at May 20, 2017, 12:09 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 10:49 AM CDT (15:49 UTC)
- In effect from
- May 20, 2017, 12:09 PM CDT
- Expired
- May 22, 2017, 4:36 AM CDT
- In force
- 40 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 40 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Louisville (LOUN1). The gauge peaked at 8.56 ft at May 20, 2017, 10:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06805500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
881
WGUS43 KOAX 201549
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUIRED
Flood Warning
National Weather Service Omaha/Valley Nebraska
1049 AM CDT Sat May 20 2017
...The National Weather Service in Omaha has issued a flood warning
for the following river in Nebraska...
Platte River Near Louisville affecting Cass and Sarpy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC025-153-210349-
/O.NEW.KOAX.FL.W.0013.170520T1709Z-170522T0936Z/
/LOUN1.1.ER.170520T1709Z.170521T0000Z.170521T1536Z.NO/
1049 AM CDT Sat May 20 2017
The National Weather Service in Omaha has issued a
* Flood Warning for
The Platte River Near Louisville.
* until late Sunday night...or until the warning is cancelled.
* At 10:15 AM Saturday the stage was 8.6 feet...or 0.4 feet below
flood stage.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 9.5 feet by after midnight tomorrow. The river will
fall below flood stage by late tomorrow morning.
* Impact...at 9.0 feet...The bike path at Highway 50 along the river
begins to flood. Also, lowland flooding starts along both of the
banks.
&&
LAT...LON 4101 9622 4109 9611 4107 9588 4104 9587
4099 9621
$$1 follow-up statement
657
WGUS83 KOAX 201945
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
245 PM CDT Sat May 20 2017
...The Flood Warning is cancelled for...
Platte River Near Louisville affecting Cass and Sarpy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC025-153-202015-
/O.CAN.KOAX.FL.W.0013.000000T0000Z-170522T0936Z/
/LOUN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
245 PM CDT Sat May 20 2017
The Flood Warning is cancelled for
The Platte River Near Louisville.
* At 2:15 PM Saturday the stage was 8.3 feet...or 0.7 feet below
flood stage.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.6 feet. The
river will remain around 8.5 feet through tomorrow then begin to fall.
* Impact...at 9.0 feet...The bike path at Highway 50 along the river
begins to flood. Also, lowland flooding starts along both of the
banks.
&&
LAT...LON 4101 9622 4109 9611 4107 9588 4104 9587
4099 9621
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 6:32 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 20, 6:32 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 632 AM CDT Sat May 20 2017 .SHORT TERM...(Today through Monday) Issued at 323 AM CDT Sat May 20 2017 Ending precipitation chances this evening is the primary forecast concern. Upper low was still spinning in the central Rockies this morning, and was finally making a push to the east toward southwest Nebraska. Continued moisture transport from the Southern Plains into Nebraska and Iowa ahead of the low was providing ample fuel for precipitation as impulses rotate into the region. One impulse was moving through early this mornings, sparking bands of moderate showers with a few lightning strikes from time to time. Model output is consistent in moving low center into northeast Nebraska late this afternoon then on into Minnesota by 12Z Sunday. Thus the trend for decreasing rain chances will commence from south to north this afternoon, with all precip exiting to the north and northeast overnight. Shorter range mesoscale models suggest current band of precipitation will lift north into northeast Nebraska early today, with one more area developing in its wake. Best consensus of model output shows showers associated with this area will move north of Interstate 80 by 18Z, with showers persisting into the evening in northeast Nebraska and west central Iowa nearer core of low center. Upper low is forecast to drift north to just north of Minnesota and Lake Superior on Monday, leaving our area in cyclonic flow regime then. Also, a potent trough is expected to rotate south on west side of low, entering then Northern and Central Plains Monday afternoon. Steepening lapse rates under cooling aloft, combined with lingering mid level moisture suggests scattered showers and isolated thunderstorms are likely over much of the area Monday afternoon, focusing along cold front attendant to upper trough. Thus will maintain our current forecast for precipitation then. Given steep lapse rates, MUCAPE values approaching 1500 J/kg, and moderate shear, a few storms could get a little frisky Monday afternoon. As such, SPC has much of eastern Nebraska and southwest Iowa in a marginal risk for severe. Otherwise cool temperatures will remain in place this afternoon under clouds, precipitation and northeast to north winds. A bit warmer temperatures in the 60s should return for Sunday with decreasing clouds from southwest to northeast as low drifts farther away. Will likely surge into the lower 70s Monday as southwest flow ahead of cold front provides for a brief warming opportunity before convection fires in the afternoon. .LONG TERM...(Monday night through Friday) Issued at 323 AM CDT Sat May 20 2017 Showers and a few thunderstorms will continue through Monday evening as cold front moves through under lingering instability. A few showers are then again possible Tuesday with cyclonic flow regime remaining overhead and perhaps a secondary shortwave trough rotating through the region. A relatively dry and warmer period will follow for the rest of the week when mid level flow flattens between exiting Great Lakes low and a developing trough in the Pacific Northwest. Highs in the lower 60s Tuesday should warm to near 70 Wednesday, then well into the 70s if not higher by Thursday and Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 614 AM CDT Sat May 20 2017 Surface obs this morning revealing IFR conditions prevailing with scattered -SHRA lifting nwd thru ern Neb. Expect the -SHRA to be coming to a close at KLNK and KOMA within the next couple hours...and at KOFK later this aftn. Otherwise...no significant improvement from IFR is expected at any of the TAF sites thru this aftn. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...DEE
Hazardous weather outlook, May 20, 4:14 AM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 414 AM CDT Sat May 20 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-202315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 414 AM CDT Sat May 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT There may be an isolated rumble of thunder within scattered showers affecting eastern Nebraska and southwest Iowa today. No severe storms are expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible Monday afternoon as a cold front sweeps through the area. A few strong thunderstorms with gusty winds and hail are possible then. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, May 20, 8:39 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN 6 S MEAD 41.14N 96.49W
05/20/2017 M2.41 INCH SAUNDERS NE CO-OP OBSERVER
&&
BRANDLocal storm report, May 20, 8:43 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
843 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN VALLEY 41.31N 96.35W
05/20/2017 M2.04 INCH DOUGLAS NE NWS EMPLOYEE
&&
BRANDLocal storm report, May 20, 8:49 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN VALLEY 41.31N 96.35W
05/20/2017 M3.18 INCH DOUGLAS NE NWS EMPLOYEE
24 HOUR TOTAL
&&
BRANDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:36 PM CDT | Areal Flood Warning | OAX | Butler, Platte | 6 hr |
| May 20, 2:47 AM CDT | River Flood Warning | OAX | Saline | 70 hr |
| May 20, 4:31 AM CDT | River Flood Warning | OAX | Saunders | 38 hr |
| May 20, 4:31 AM CDT | River Flood Warning | OAX | Cass | 38 hr |
| May 20, 4:31 AM CDT | River Flood Warning | OAX | Saunders | 54 hr |
| May 20, 5:05 AM CDT | River Flood Warning | OAX | Otoe | 3 days |
| May 20, 5:05 AM CDT | River Flood Warning | OAX | Cass | 64 hr |
| May 20, 6:47 AM CDT | River Flood Warning | OAX | Saline | 48 hr |
| May 20, 7:54 AM CDT | River Flood Warning | OAX | Saunders | 24 hr |
| May 20, 8:22 AM CDT | Areal Flood Warning | OAX | Gage, Saline | 45 hr |
| May 20, 8:44 AM CDT | Areal Flood Warning | OAX | Saunders | 26 hr |
| May 20, 10:40 AM CDT | Areal Flood Warning | OAX | Saline | 24 hr |
| May 20, 1:19 PM CDT | Areal Flood Warning | OAX | Jefferson | 24 hr |
| May 20, 2:24 PM CDT | Areal Flood Advisory | OAX | Jefferson | 12 hr |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.